MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Catalog Number 254618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The exp date is currently unavailable.The complaint device was received and evaluated.The tip of the inserter is broken confirming this complaint.The broken part was twisted and worn.From past investigations, this type of failure can be attributed to exerting too much pressure on the device while using or dropping the device on the ground.It was reported that the failure was found after it was removed from the patient.Other than this possibility of occurrence, we cannot determine a root cause for this issue.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an anterior cruciate ligament recontruction surgical procedure, it was observed that the intrafix sheath inserter broke when placed on the tray after being removed from the patient.The sales rep reported that the sheath came out with the inserter and the surgeon completed the procedure using just the intrafix screw.The sales rep reported that the surgeon was satisfied with the fixation.There were no patient consequences or delays reported.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
INTRAFIXFAMILY TIBIAL SHEATHINSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8241649
Report Number1221934-2019-55978
Device Sequence Number1928886
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2015
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1